Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Compact group actions and maps into $ K(\pi,1)$-spaces

Authors: Daniel H. Gottlieb, Kyung B. Lee and Murad Özaydin
Journal: Trans. Amer. Math. Soc. 287 (1985), 419-429
MSC: Primary 57S10; Secondary 55P20, 57S17
MathSciNet review: 766228
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ act on an aspherical manifold $ M$. If $ G$ is a compact Lie group acting effectively and homotopically trivially then $ G$ must be abelian. We prove a much more general form of this result, thus extending results of Donnelly and Schultz. Our method gives us a splitting result for torus actions complementing a result of Conner and Raymond. We also generalize a theorem of Schoen and Yau on homotopy equivariance.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S10, 55P20, 57S17

Retrieve articles in all journals with MSC: 57S10, 55P20, 57S17

Additional Information

PII: S 0002-9947(1985)0766228-2
Keywords: Group actions on manifolds, $ K(\pi ,1)$-spaces, fundamental groups
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia